MAUDE Adverse Event Report: SWANN MORTON LTD. SWANN-MORTON NO. 15 CARBON STERILE BLADES; SCALPEL BLADE

SWANN MORTON LTD. SWANN-MORTON NO. 15 CARBON STERILE BLADES; SCALPEL BLADE
Model Number NO. 15 CARBON STERILE BLADES
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
The following description was provided by the healthcare facility, "blade broke off in the patient has some of it was never found" "multiple hand packs with 15 blades have been broke multiple times just using a needle holder to place it on a knife handle.Blades are breaking off in preparation for and during surgeries." although it was stated that part of the blade broke in the patient and was never found, it was also stated that no injury occurred.
 
Additional Manufacturer Narrative
The following response was sent to the customer, "thank you for informing us of your customer complaint where, reading the description a carbon sterile sm15 blade has broken in a patient.With this blade breaking during use, we are obligated to report this to the relevant competent authorities as it falls into the category of an adverse incident.Unfortunately, we have received very little information, and the blade in question or sample blades from the same box or lot number are not available for us to test.With limited information on how this blade came to break and not having any sample blades to test the heat treatment hardness to establish if the blade has been manufactured to the surgical blade standard bs 2982, we are finding it difficult to perform any sort of investigation.With you providing us with a lot number, we can inform you that we have no problems recorded throughout our in-process records that could be connected to this broken blade, and to the best of our knowledge, we have received no further customer complaints of this nature and we produced and sold 558,400 carbon sterile sm15 blades on this lot number.We hope you will understand that we are unable to comment further due to us receiving very limited information and no sample blades to test.If further information or samples were to be returned, we could perform a thorough investigation and issue you with a follow-up report.If we can be of any further assistance, please do not hesitate to contact us.We have been unable to establish how this blade broke during use as we have received very little information to investigate and no sample blades to test.No corrective action is required as we have not been able to establish the root cause due to receiving very little information about how the blade broke and no sample blades returned to test.No preventive action is required as we have not been able to establish the root cause due to receiving very little information about how the blade broke and no sample blades returned to test.".

Brand Name
SWANN-MORTON NO. 15 CARBON STERILE BLADES
Common Device Name
SCALPEL BLADE
Manufacturer (Section D)
SWANN MORTON LTD.
owlerton green
penn works
sheffield, S6 2B J
UK  S6 2BJ
Manufacturer (Section G)
SWANN MORTON LTD.
owlerton green
penn works
sheffield, S6 2B J
UK   S6 2BJ
Manufacturer Contact
kevin walls
33 golden eagle lane
littleton, CO 80127
7202545756
MDR Report Key20012290
Report Number9611194-2024-00015
Device Sequence Number14546963
Product Code GES
UDI-Device Identifier05033955002053
UDI-Public05033955002053
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNO. 15 CARBON STERILE BLADES
Device Catalogue Number0205
Device Lot Number4842309
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Initial Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown